Thunderstorm Wind, Forsyth
- When
- November 24, 4:32 PM EST
- Where
- Forsyth County, Pfafftown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.150, -80.367
Scattered trees were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Nov 24, 2:30 PM EST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EST WED NOV 24 2004 .SHORT TERM (TONIGHT THROUGH SUNDAY)... THROUGH THURSDAY: CURRENT FORECAST LARGELY ON TRACK. THREAT OF DAMAGING WINDS WITHIN BOWING SEGMENTS AND ISOLATED TORNADOES WILL PERSIST THROUGH THE EVENING WITH STRONGLY DIVERGENT H2 AGEOSTROPHIC WIND FIELD... STRONG LOW LEVEL SHEAR... AND CAPES CURRENTLY EXCEEDING 1000 J/KG OVER THE SOUTHERN 2/3RDS OF THE CWA. EHI/BRN/LCL HEIGHT OFF THE SPECIAL 18Z GSO SOUNDING ALL POINT TO SUPERCELLS. WE ARE STILL LIKELY LOOKING AT A SITUATION OF REDUCED PRECIP OVER THE NRN PIEDMONT DUE TO THE FAST-MOVING SQUALL LINE TO THE SOUTH... HOWEVER WILL CONTINUE CATEGORICAL POPS THROUGH THE EVENING & WILL LIKELY INCLUDE SOME STRONG WORDING. PRECIP SHOULD TAPER OFF IN THE WESTERN COUNTIES BY MID EVENING. WILL RETAIN HIGH POPS EAST UNTIL LATE TONIGHT... THEN WILL LEAVE IN A SMALL CHANCE OF SHOWERS ALONG/E OF I-95 THROUGH MID MORNING THU AS THE H8 FLOW DOESNT GO W/NW UNTIL LATE MORNING/MIDDAY THU. STRONG SUBSIDENCE ENSUES WHICH SHOULD MIX DOWN SOME HEFTY H8 WINDS BY THU AFTERNOON. TEMPS SHOULD BE ON THE HIGH SIDE OR HIGHER THAN MOS GUIDANCE WITH THE COLDER AIR BEING MOSTLY BLOCKED BY THE MOUNTAINS UNTIL MORNING. THEN ANTICIPATE BREEZY CONDITIONS WITH TEMPS STEADY OR FALLING THROUGH THE DAY. THU NIGHT THROUGH FRI NIGHT: DYING WINDS THU EVENING AS SRN STREAM HIGH BUILDS IN. CLEAR TO MOSTLY CLEAR SKIES WITH A WEAK WARM FROPA ON FRI ON THE BACK SIDE OF THE SURFACE HIGH AS MID LEVEL FLOW RETURNS TO WSW. TEMPS NEAR CONSENSUS OF MOS GUIDANCE. SAT THROUGH SUN: ANOTHER INTERESTING EVENT WITH A FAIRLY STRONG NEGATIVELY TILTED WAVE ROTATING NE TOWARD THE CWA... COMPLICATED BY WHAT LOOKS TO BE A WEAK WEDGE PATTERN PRECEDING IT. THE GFS HAS SHOWN GOOD CONTINUITY WITH TIMING THIS FEATURE... AND ETA/GFS BOTH SHOW STRONG LIFT WITH THE LEFT EXIT REGION OF A 120+ KT UPPER JET DIVING DOWN FROM THE WNW COMING OVERHEAD. HAVE RAISED POPS A TAD FOR LATE SAT AFTERNOON THROUGH SAT NIGHT AND HAVE INCLUDED THUNDER. DRYING/COOLING FOR SUN WITH ANOTHER HIGH BUILDING IN FROM THE WEST. && .LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)... AFTER FRONT PASSES SUNDAY...HIGH PRESSURE BUILDS IN QUICKLY FOR SUNDAY NIGHT AND MONDAY. EUROPEAN AND CANADIAN MODELS ARE STRONGER WITH THE SURFACE HIGH THAN THE GFS...WHICH IF TRUE WOULD LIMIT THE CHANCES FOR PRECIPITATION UNTIL THE END OF THE LONG-TERM PERIOD. DESPITE INCREASING HEIGHTS ALOFT...SOUTHWEST FLOW DEVELOPING NORTH OF THE HIGH CENTERED OVER THE GULF SHOULD BRING INTO THE CAROLINAS AMPLE HIGH AND MID-LEVEL MOISTURE FROM OLD MEXICO AND TEXAS...THE LATTER WHERE PRECIPITATION SHOULD BE PREVALENT TO START THE LONG-TERM PERIOD. HAVE LEANED A LITTLE MORE TOWARD THE EUROPEAN AND CANADIAN MODELS FOR EARLY PARTS OF THE LONG TERM AS EVEN THE GFS HAS STRONGLY CONFLUENT UPPER FLOW OVER THE GREAT LAKES AND OHIO VALLEY FOR THE START OF THE NEXT WORK WEEK. WILL INTRODUCE A CHANCE OF RAIN FOR TUESDAY NIGHT AND WEDNESDAY PARTICULARLY EARLY AS DRIER AIR SHOULD MOVE INTO CENTRAL NORTH CAROLINA BY THE END OF WEDNESDAY IF THE TIMING OF SYSTEMS REMAIN AS IS. ENSEMBLE MOS TEMPERATURES ARE PRETTY CLOSE TO THE OPERATIONAL MEX AND HAVE KEPT GENERAL CONTINUITY WITH THEM FROM THE PREVIOUS ZONE FORECAST...GOING SLIGHTLY WARMER TUESDAY NIGHT DUE TO ANTICIPATED CLOUDS. && .AVIATION... THE LOW CIGS/VSBYS CURRENTLY IN PLACE AND CONVECTION IN FLORIDA AND GEORGIA MOVING NORTHEAST AT TIME OF 18Z TAF ISSUANCE HAVE BEEN MAIN CONCERN FOR THIS SET OF TAFS. CIGS LIFTED TO MVFR ACROSS THE AREA WITH A FEW BREAKS IN THE OVERCAST...ESPECIALLY SOUTHEAST...AND MVFR VSBYS WERE THE RULE AS WELL AT TAF TIME. THIS TREND WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS. ANY WIDESPREAD RAINFALL SHOULD NOT MOVE INTO THE WEST UNTIL AFTER 20Z...BUT CONVECTION IN THAT AREA WILL BE LIMITED...ALTHOUGH GUSTY WINDS CANNOT BE RULED OUT. EXPECT TO SEE MORE CONVECTIVE ACTIVITY FURTHER EAST AND SOUTH WHERE MORE SUNSHINE MIGHT BREAK THROUGH EARLY. AFTER THE LAST OF THE SYSTEM MOVES OUT THURSDAY MORNING AROUND SUNRISE WINDS WILL SHIFT TO THE SOUTHWEST AND WEST BEHIND THE COLD FRONT FOR THURSDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. && SHORT TERM...HARTFIELD LONG TERM...FIGURSKEY AVIATION...TDP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 553 AM EST WED NOV 24 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-242252- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE...GOLDSBORO... GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON...LILLINGTON... LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD... RALEIGH...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY...WADESBORO... WARRENTON...WILSON AND WINSTON-SALEM 553 AM EST WED NOV 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA LATE TODAY AND THIS EVENING. REFER TO THE LATEST SEVERE WEATHER OUTLOOK STATEMENT RDUSPSRAH FOR ADDITIONAL DETAILS AND INFORMATION. .DAYS TWO THROUGH SEVEN... BLUSTERY CONDITIONS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA THURSDAY AS A STRONG COLD FRONT CROSSES THE REGION. WEST TO NORTHWEST WINDS MAY GUST AS HIGH AS 30 MPH. THE WIND SHOULD SUBSIDE BY THURSDAY EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1130 AM EST WED NOV 24 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-242300- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE...GOLDSBORO... GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON...LILLINGTON... LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD... RALEIGH...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY...WADESBORO... WARRENTON...WILSON AND WINSTON-SALEM 1130 AM EST WED NOV 24 2004 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON THROUGH THIS EVENING... A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS IS EXPECTED TO MOVE EASTWARD INTO CENTRAL NORTH CAROLINA THIS AFTERNOON... AND TRACK ACROSS THE AREA FROM MID AFTERNOON THROUGH THIS EVENING. STRONG SOUTHERLY WINDS OF 30 TO 45 MPH JUST OFF THE SURFACE MAY MIX TO THE SURFACE... BRINGING A THREAT OF STRONG WIND GUSTS WITH ANY SHOWER OR STORM. SOME OF THESE GUSTS MAY EXCEED 50 MPH... WHICH COULD PRODUCE MINOR STRUCTURAL DAMAGE AND CAUSE WEAK TREES AND TREE LIMBS TO FALL. IN ADDITION... WITH THE WINDS TURNING FROM SOUTHEAST TO SOUTHWEST FROM THE SURFACE UP THROUGH THE LOWEST FEW THOUSAND FEET... THE THREAT EXISTS FOR ISOLATED TORNADOES... PARTICULARLY IF THE SURFACE WARMS ENOUGH TO DESTABILIZE THE ATMOSPHERE. WHILE SEVERE WEATHER CANNOT BE RULED OUT ANYWHERE ACROSS THE AREA... IT APPEARS THAT THE GREATEST THREAT WILL BE ACROSS SOUTHERN AND EASTERN PORTIONS OF CENTRAL NORTH CAROLINA... INCLUDING THE SOUTHERN PIEDMONT... SANDHILLS... AND THE COASTAL PLAIN... BETWEEN 2 PM AND 10 PM. THIS INCLUDES THE CITIES OF TROY... ALBEMARLE... RAEFORD... LAURINBURG... FAYETTEVILLE... CLINTON... GOLDSBORO... ROCKY MOUNT... AND WILSON. NOW IS THE TIME TO PREPARE FOR WHAT YOU WOULD DO IF SEVERE WEATHER IS OBSERVED OR A WATCH OR WARNING IS ISSUED. IF A WARNING IS ISSUED... GET INDOORS AND GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR. KEEP UP WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THE DAY AND EVENING HOURS BY VISITING OUR WEBSITE AT WEATHER.GOV/RALEIGH . SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER OF ANY KIND TO THE NATIONAL WEATHER SERVICE. EMERGENCY MANAGEMENT OFFICIALS SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. HARTFIELD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 403 PM EST WED NOV 24 2004 NCZ021-022-038-039-073-074-083-084-242202- ANSON NC-DAVIDSON NC-FORSYTH NC-GUILFORD NC-MONTGOMERY NC- RANDOLPH NC-RICHMOND NC-STANLY NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...GREENSBORO... LEXINGTON...ROCKINGHAM...TROY...WADESBORO AND WINSTON-SALEM 403 PM EST WED NOV 24 2004 A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CENTRAL NORTH CAROLINA UNTIL 900 PM THIS EVENING. A BAND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE EASTWARD AT 40 TO 50 MPH THROUGH THE WESTERN PIEDMONT INCLUDING THE TRIAD AREA...ASHEBORO ...ALBEMARLE...TROY...AND WADESBORO...BEFORE 530 PM THIS EVENING. LOCALLY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...CAN BE EXPECTED WITH THESE STORMS. RFG
The Roanoke radar (KFCX), 98 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
2 thunderstorm wind. Local standard time, as filed.
Scattered trees were blown down.
Power poles were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5426196, 5426197.